Pennsylvania, 2003Damaging Wind in Pennsylvania, July 7, 2003
July 7, 2003 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 7, 2:22 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 7, 2:22 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
322 PM EDT MON JUL 7 2003
FFA TIL 10 PM THIS EVENING AND SVR TSTM WATCH TIL 9 PM THIS EVENING
FOR ENTIRE CWA. WE REMAIN IN SOUPY AIRMASS INTO THURSDAY. UPPER FLOW
IS PRETTY MUCH ZONAL SO FLOODING WILL BE DUE TO TRAIN ECHOES. AS FAR
AS SVR TSTM WATCH EHI 2-4 THIS EVENING AND HELICITY 270. CHC SHOWERS
AND TSTMS INTO THURSDAY UNTIL FRONT FINALLY PASSES.
PIT 69 88 69 79 / 50 40 50 40
HLG 69 86 69 78 / 50 40 50 40
MGW 69 86 69 78 / 50 40 50 40
ZZV 70 87 70 79 / 50 50 50 40
PHD 70 87 70 79 / 50 50 50 40
FKL 67 84 67 76 / 50 50 50 40
DUJ 67 84 67 76 / 50 50 50 40
LBE 69 86 69 78 / 50 40 50 40
BTP 67 84 67 76 / 50 50 50 40
IDI 67 84 67 76 / 50 50 50 40
ODM 65 83 65 76 / 50 40 50 40
.PBZ...
MD...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE MDZ001.
SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE
MDZ001.
OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.
WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.
SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Jul 7, 2:09 PM EST, 2 hours 11 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-080100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EDT MON JUL 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR
EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA.
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR
EXTREME NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA AND GARRETT
COUNTY MARYLAND.
THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS
AND HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...
A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE AGAIN ON TUESDAY
FOR THE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Jul 7, 2:02 PM EST, 2 hours 18 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-080100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 PM EDT MON JUL 7 2003
MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR
EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA.
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR
EXTREME NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA AND GARRETT
COUNTY MARYLAND.
THE GREATEST THREAT FROM THESE STORMS WILL BE STRONG DAMAGING WINDS
AND HEAVY RAIN.
SKYWARN SPOTTERS...THE NETWORK IS ACTIVATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES AND POSSIBLE WATCHES.
Special weather statement, Jul 7, 2:07 PM EST, 2 hours 13 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-080100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT MON JUL 7 2003
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT MONDAY EVENING
FOR THE FOLLOWING COUNTIES...
IN PENNSYLVANIA...
ALLEGHENY ARMSTRONG BEAVER BUTLER
CLARION FAYETTE FOREST GREENE
INDIANA JEFFERSON LAWRENCE MERCER
VENANGO WASHINGTON WESTMORELAND
IN WEST VIRGINIA...
BROOKE HANCOCK MARION MARSHALL
MONONGALIA OHIO PRESTON TUCKER
WETZEL
IN OHIO...
BELMONT CARROLL COLUMBIANA COSHOCTON
GUERNSEY HARRISON JEFFERSON MONROE
MUSKINGUM NOBLE TUSCARAWAS
IN MARYLAND...
GARRETT
<<< CALL TO ACTION >>> SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN
EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY
HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS
QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
Special weather statement, Jul 7, 3:02 PM EST, 1 hour 18 minutes before
WVZ012-072100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT MON JUL 7 2003
THUNDERSTORMS CONTAINING STRONG WINDS...HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING WILL MOVE EAST ACROSS WETZEL COUNTY
THROUGH 5 PM. GUSTS UP TO 40 MPH ARE EXPECTED AND HAIL IS POSSIBLE
WITH THESE STORMS.
HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADS.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM.
A FLOOD WATCH IS ALSO IN EFFECT UNTIL 10 PM.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Jul 7, 3:48 PM EST, 32 minutes before
OHZ040-072200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
448 PM EDT MON JUL 7 2003
THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN ARE MOVING EAST
ACROSS CARROLL COUNTY. GUSTS UP TO 50 MPH CAN BE EXPECTED. HAIL IS
ALSO POSSIBLE WITH THESE STORMS.
Local storm report, Jul 7, 3:58 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM COUNTYWIDE OH WIND DAMAGE
07/07/03 COSHOCTON NUMEROUS TREES DOWN. 911
0450 PM NEW BEDFORD OH WIND DAMAGE
07/07/03 COSHOCTON UNOCCUPIED MOBILE HOME
BLOWN OVER. SHERIFFLocal storm report, Jul 7, 4:17 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
517 PM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM ZANESVILLE OH WIND DAMAGE
07/07/03 MUSKINGUM LARGE TREES DOWN. 911
0513 PM GNADENHUTTEN OH WIND DAMAGE
07/07/03 TUSCARAWAS TREES AND LARGE LIMBS DOWN.
PUBLICThunderstorm Wind, Lawrence
- When
- July 7, 4:20 PM EST
- Where
- Lawrence County, 1 mi NW of Coverdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.900, -80.367
Large trees down between New Beaver and Ellwood City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, July 7, 20031 death · 1 event
- Tornado and Flash Flood in Ohio, July 7 to 8, 2003$1.1 million · F0 · 51 events
- Hail in Iowa, July 7, 2003$1.9 million · 4.5 in hail · 37 events
- Flash Flooding and Flooding in Ohio, July 7, 2003$2.2 million · 58 kt wind · 32 events
- Hail and Damaging Winds in Illinois, July 7, 2003$2.5 million · 61 kt wind · 10 events
- Flash Flooding and Hail in Indiana, July 7 to 8, 2003$1.0 million · 58 kt wind · 23 events
- Hail and Damaging Winds in Iowa, July 7, 2003$1.1 million · 1 in hail · 12 events
- Flood in Ohio, July 7 to 13, 2003$750,000 · 1 event
- Damaging Winds in Nebraska, July 7, 2003$304,000 · 91 kt wind · 16 events
- Lightning Strike in Minnesota, July 7, 2003$250,000 · 1 event
- Hail and Damaging Wind in Iowa, July 7, 2003$141,000 · 2 in hail · 8 events
- Hail and Damaging Wind in Illinois, July 7, 2003$95,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369718.